MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA HOT SERRATED FORCEPS W/O SPIKE; KGE, FORCEPS, BIOPSY, ELECTRIC

COOK ENDOSCOPY CAPTURA HOT SERRATED FORCEPS W/O SPIKE; KGE, FORCEPS, BIOPSY, ELECTRIC
Model Number G56135
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation: unknown.Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.The complaint was returned with a yellow liquid on the cups.The cups opened/closed when handle was manipulated.The device was advanced down the 2.8 olympus scope with little resistance and the cups opened/closed when the scope was placed in the retroflexed position.Upon further visual evaluation under magnification it was noted the cups were potentially misaligned and the cups would not close fully together.The supplier provided the following: visual evaluation of device: the device was visually evaluated.No defects to the handle were noted.The cups' assembly appeared misaligned and a kink was noted in the catheter approximately 66 cm distal from the handle.The device was evaluated for "cups potentially misaligned".Under magnification, the visible material thickness for the device was measured to be 0.011".The reported event for "cups potentially misaligned" was confirmed.Functional evaluation of device: the device was functionally evaluated.During testing, with the device held in straight, u-shaped, and three (3), 8 inch loop coiled positions, respectively, it was confirmed that the device operated properly when the handle was manipulated.The device opened and closed as designed.Additionally, the device was advanced into the accessory channel of an olympus colonoscope (2.8 mm channel) which was placed in a simulated lower gi position.The distal end of the scope was retroflexed to simulate a worst case scenario.The device opened and closed as designed but was advanced and removed from the colonoscope without minimal resistance.The reported event for "difficult to advance/retract" was confirmed.The device history records manufactured august 2019 were reviewed and consisted of one assembly order(ao), manufactured september 2019.The manufacturing records and/or final quality control checklist did not indicate relevant defects.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the supplier provided the following: the complaint was confirmed but an assignable cause was not determined.Prior to distribution, all captura hot serrated forceps w/o spike are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a colonoscopy, the physician used cook captura hot serrated forceps w/o spike.The physician had trouble getting the device down the endoscope.The physician used additional devices from the same gpn to complete the procedure.The complaint device was received on 04-feb-2020 and determined to be potentially misaligned.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
CAPTURA HOT SERRATED FORCEPS W/O SPIKE
Common Device Name
KGE, FORCEPS, BIOPSY, ELECTRIC
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9758281
Report Number1037905-2020-00106
Device Sequence Number16845787
Product Code KGE
UDI-Device Identifier00827002561359
UDI-Public(01)00827002561359(17)221016(10)W4274388
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2022
Device Model NumberG56135
Device Catalogue NumberHDBF-2.4SN-230-S
Device Lot NumberW4274388
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2020
Initial Report FDA Received Date02/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1